Jump to content
ACN Latitudes Forums

Doggone germy kids at school - exacerbation


Recommended Posts

My son had a successful IVIG in May 2011 that got rid of 99 percent of his symptoms. He's on prophylatic Zithro and Olive Leaf Extract for good measure.

 

Over the last week, he has had urinary frequency and urgency, and I fear that some germy kid at school has strep. I thought we were protected from this with the zithro!

 

The exacerbation is MUCH less severe (thank you IVIG), but I can't let all the good progress slip out of my fingers. Also wondering why he is having an exacerbation when he's got all those good antibodies!?

 

Any thoughts as to what to do? Thanks!

Link to post
Share on other sites

My DS also had IVIG in May 2011. He's had three exacerbations since and all were directly related to exposure to kids w/ a known (after the fact) strep infection. We bump his abx up to treatment dose for 7-10 days as soon as each exacerbation starts and it calms things down.

Link to post
Share on other sites

I am sorry for the return of symptoms! My understanding is that the half-life of the antibodies is about 3 weeks... meaning 3 weeks after IVIG you have about half the number of donor antibodies you had at infusion.

 

The information I am posting after this is my understanding/ view / take on what we have all been learning - and I do not know how much is really accurate, so you might want to ask a doc about it.

 

If I am understanding this correctly, your son probably does not have any donor antibodies left floating around to help him. The antibodies probably stopped the autoimmune process he was having in May, but now they are no longer there to fight the new infection.

 

If he is not immune deficient, then his own antibodies plus the azith should stop him from getting infected. However, as he produces antibodies to prevent the strep from infecting his body, he may produce autoantibodies as well - which can be producing his symptoms.

 

So - he may not actually have strep, but he can still be reacting to the exposure.

 

I don't know what other folks have done, but I would contact the doc to see if you could either increase the zith or adding another antibiotic for the time being to tax his immune system as little as possible. I would also doe everything possible to decrease inflammation for the next week or so - to try to prevent antibodies crossing over the blood-brain barrier. I am thinking of things like ibuprofen, quercetin, and such.

 

Let us know how he does... I hope this is short-lived!

Link to post
Share on other sites

Agree with nicklemama-

 

I would start by upping his abx and do regular dosing of advil, for about 5 days. Keep a close eye, and re evaluate at end of five days.

 

If you see an extreme increase in pandas, stomachaches, headaches, sore throat or fever- I would get a swab for strep.

 

good luck!

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...